MAUDE Adverse Event Report: CORDIS US. CORP SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER 5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, there was difficulty crossing a subclavian vein lesion with a 5mm x 4cm 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter due to severe tortuosity.Upon the initial inflation of the device to 4 atmospheres (atm), the balloon had ruptured.As a result, a 5mm x 4cm non-cordis balloon catheter was used as a replacement without issue.There was no reported injury to the patient.This was during a procedure to treat a 90% stenosed subclavian vein lesion in which a non-cordis.018 guidewire was used and was able to cross the lesion.The lesion had severe tortuosity but showed no signs of calcification.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, there was difficulty crossing a subclavian vein lesion with a 5mm x 4cm 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter due to severe tortuosity.Upon the initial inflation of the device to four atmospheres (atm), the balloon had ruptured.As a result, a 5mm x 4cm non-cordis balloon catheter was used as a replacement without issue.There was no reported injury to the patient.This was during a procedure to treat a 90% stenosed subclavian vein lesion in which a non-cordis.018 guidewire was used and was able to cross the lesion.The lesion had severe tortuosity but showed no signs of calcification.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was discarded and not returned for analysis.A product history record (phr) review of lot 82202850 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe tortuosity and stenosis likely contributed to the reported.The balloon material may have encountered stenotic spicules during delivery or upon balloon expansion.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 5MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
cashel, co. tipperary
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
el coyol alajuela, cr 2 01 02
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16303429
Report Number9616099-2023-06244
Device Sequence Number17879307
Product Code LIT
UDI-Device Identifier20705032068649
UDI-Public(01)20705032068649(17)230831(10)82202850
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number48005004S
Device Catalogue Number48005004S
Device Lot Number82202850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date02/15/2023
Date Device Manufactured09/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM X 4CM NON-CORDIS BALLOON CATHETER; BUDDY PIOLAX .018 GUIDEWIRE
Patient SexUnknown